ISSN 2149-5807 | E-ISSN 2149-6048
Case Report
Spontaneous Rectus Sheath Hematoma due to Low-Molecular-Weight Heparin Use: Case Series
1 Department of Emergency Medicine, Tunceli Government Hospital, Tunceli, Turkey  
2 Department of Emergency Medicine, Kartal Dr. Lutfi Kirdar Training and Research Hospital, Istanbul, Turkey  
3 Department of Emergency Medicine, Ankara Training and Research Hospital, Ankara, Turkey  
Eurasian J Emerg Med 2018; 17: 75-77
DOI: 10.5152/eajem.2018.14227
Key Words: Anticoagulant therapy, emergency medicine, low-molecular-weight heparin, rectus sheath hematoma
Abstract

 

Rectus sheath hematoma (RSH) is one of the reasons for acute abdominal pain in patients using low-molecular-weight heparin. The diagnosis can be confused with other diseases or even can be missed if not brought to notice. RSH may be fatal in the case of misdiagnosis or delayed treatment. Therefore, these cases are specific for emergency medicine practices. Recent studies and case series about RSH were mostly published by general surgery clinics. Emergency department is the first place where patients with RSH visit. However, limited case reports from the emergency departments have been published. This study highlights the importance of diagnosis and proper management of rectus hematomas in emergency clinics in the light of the three presented cases.

 

Cite this article as: Dogruyol S, Sari Dogan F, Avci S. Spontaneous Rectus Sheath Hematoma due to Low-Molecular-Weight Heparin Use: Case Series. Eurasian J Emerg Med. 2018; 17: 75-7.

Key Words
Authors
All
Editor’s Corner
Survey
AVES | Copyright © 2018 Emergency Medicine Physicians Association of Turkey | Latest Update: 28.06.2018